Alert archive / Indiana / River Flood Warnings in 2014

River Flood Warning 167, NWS Indianapolis, IN

May 23, 2014Jackson County, Lawrence County, Washington County, Indiana

NWS Indianapolis, IN issued this river flood warning at May 23, 2014, 8:40 AM EDT for Jackson County, Lawrence County, Washington County, Indiana. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
May 23, 2014, 8:40 AM EDT (12:40 UTC)
Expired
May 27, 2014, 6:49 AM EDT
In force
4 days
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, IN, Lawrence County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muscatatuck River at Wheeler Hollow (WHLI3).

Action stage
14.5 ft
Minor stage
18 ft
Moderate stage
22.5 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WGUS43 KIND 231240
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
840 AM EDT FRI MAY 23 2014

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following river in southern Indiana...

  Muscatatuck River...

.Lowland flooding developed along the Muscatatuck River in the
Wheeler Hollow area late Thursday following rains of Wednesday. 
Flooding will be similar to that seen within the last week and
persist much of the holiday weekend.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.

&&

INC071-093-175-231340-
/O.NEW.KIND.FL.W.0167.140523T1240Z-000000T0000Z/
/WHLI3.1.ER.000000T0000Z.140522T2115Z.000000T0000Z.NO/
840 AM EDT FRI MAY 23 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Muscatatuck River at Wheeler Hollow.
* until further notice.
* At  5:15 PM Thursday the stage was 18.0 feet.
* Flood stage is 16.0 feet.
* At 18.0 feet...Floods area in a few low spots and woodland areas 
  along the river.  Residential property is not directly at this 
  point.  

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$
5 follow-up statements
513 
WGUS83 KIND 231504
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1104 AM EDT FRI MAY 23 2014

...A Flood Warning continues for portions of the following rivers in
western and southern Indiana...

  East Fork White River...Muscatatuck River...Wabash River...White 
  River...


.High river levels and some lowland flooding will continue through
the Memorial Day weekend along rivers in western and southern
Indiana.  River levels may approach but are not expected to exceed
the highest levels experienced since May 14.  

High river levels will persist in southwest Indiana through May 30.

Flooding affected a few local roads...agricultural fields and
recreational areas that were previously flooded.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.

&&

INC071-093-175-241504-
/O.EXT.KIND.FL.W.0158.000000T0000Z-140525T0600Z/
/SERI3.1.ER.140523T1443Z.140523T1800Z.140524T1800Z.NO/
1104 AM EDT FRI MAY 23 2014

The Flood Warning continues for
  The East Fork White River at Seymour.
* until late Saturday night.
* At 10:00 AM Friday the stage was 11.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 13.3 feet by this evening.the river will fall below
  flood stage by tomorrow early afternoon.
* At 13.5 feet...Lowland flood continues. Jackson County Road 700 E 
  begins to flood.

&&

LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
      3886 8599 3905 8583             

$$

INC071-093-175-241504-
/O.CON.KIND.FL.W.0167.000000T0000Z-000000T0000Z/
/WHLI3.1.ER.000000T0000Z.140523T1400Z.000000T0000Z.NO/
1104 AM EDT FRI MAY 23 2014

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* until further notice.
* At 10:00 AM Friday the stage was 18.5 feet.
* Flood stage is 16.0 feet.
* At 18.0 feet...Floods area in a few low spots and woodland areas 
  along the river.  Residential property is not directly at this 
  point.  

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$

INC027-051-083-125-241504-
/O.EXT.KIND.FL.W.0164.140525T0336Z-140526T1000Z/
/FREI3.1.ER.140525T0336Z.140525T1200Z.140525T2200Z.NO/
1104 AM EDT FRI MAY 23 2014

The Flood Warning continues for
  The White River at Edwardsport.
* from Saturday evening to Monday morning.
* At  7:00 AM Friday the stage was 12.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late evening and 
  continue to rise to near 15.4 feet by Sunday morning.the river will
  fall below flood stage by Sunday evening.
* At 15.0 feet...Flooding of low agricultural fields begin.  Daviess 
  CR 375 WN and North River Rd in Knox County located inside the 
  levees are flooded.

&&

LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
      3877 8723 3885 8712             

$$

ILC185-INC027-051-083-125-241503-
/O.EXT.KIND.FL.W.0145.000000T0000Z-140527T1800Z/
/PTRI3.1.ER.140516T0520Z.140517T2300Z.140527T0600Z.NO/
1104 AM EDT FRI MAY 23 2014

The Flood Warning continues for
  The White River at Petersburg.
* until Tuesday afternoon.
* At 10:30 AM Friday the stage was 14.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 17.4 feet by Monday morning.the river will fall below 
  flood stage by early Tuesday morning.
* At 17.0 feet...Flooding affects low agricultural lands, low oil 
  fields and closes Bottoms Rd...Brothers Rd and East Govenors Road 
  in Knox County.  In agricultural season...farmers are concerned at 
  this stage.

&&

LAT...LON 3855 8726 3855 8739 3854 8744 3851 8744
      3850 8727 3855 8723             

$$

ILC185-INC051-083-241503-
/O.EXT.KIND.FL.W.0146.000000T0000Z-140528T0336Z/
/HAZI3.1.ER.140526T0730Z.140527T0600Z.140527T1536Z.NO/
1004 AM CDT FRI MAY 23 2014

The Flood Warning continues for
  The White River at Hazleton.
* until Tuesday evening.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.9 
  feet early Tuesday morning.
* At 17.0 feet...Lowest reading available from the Hazleton Staff 
  Gage.  Since the 1930s the White River has moved from the "old 
  wellhouse" to several hundred yards from the "old wellhouse".  The 
  river returns to the "old wellhouse" around 17 to 17.5 feet.

&&

LAT...LON 3854 8744 3852 8755 3843 8773 3841 8773
      3844 8760 3851 8744             

$$

INC121-165-167-240742-
/O.EXT.KIND.FL.W.0160.000000T0000Z-140524T0742Z/
/MTZI3.1.ER.140522T0553Z.140523T0645Z.140523T1942Z.NO/
1104 AM EDT FRI MAY 23 2014

The Flood Warning continues for
  The Wabash River at Montezuma.
* until late tonight.
* At  9:45 AM Friday the stage was 14.2 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* At 14.0 feet...Several hundred acres of bottomlands along the right 
  bank from the mouth of Sugar Creek to northern edge of Montezuma 
  begin to flood.

&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$

ILC023-033-INC153-167-241200-
/O.EXT.KIND.FL.W.0165.000000T0000Z-140524T1200Z/
/HUFI3.1.ER.140523T0030Z.140523T0800Z.140524T0000Z.NO/
1104 AM EDT FRI MAY 23 2014

The Flood Warning continues for
  The Wabash River at Terre Haute.
* until Saturday morning.
* At 10:00 AM Friday the stage was 14.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* At 14.0 feet...Flood waters begin to enter the two breaks in the 
  Honey Creek Levee maintained by the Honey Creek Levee Association.
  These two breaks occurred during the April 2013 flood.

&&

LAT...LON 3960 8741 3945 8747 3932 8763 3930 8757
      3943 8740 3960 8736             

$$

ILC033-101-INC083-153-241503-
/O.EXT.KIND.FL.W.0152.000000T0000Z-140525T1520Z/
/HUTI2.1.ER.000000T0000Z.140523T1800Z.140525T0320Z.NO/
1004 AM CDT FRI MAY 23 2014

The Flood Warning continues for
  The Wabash River at Hutsonville Legacy Power Plant Site.
* until Sunday morning.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 17.2 
  feet this afternoon.
* At 18.0 feet...Seep water occurs behind levees on Indiana side.  
  Hutson Creek begins to overflow from backwater.  Old Darwin Road 
  and a few rural roads in eastern Clark and Crawford counties in 
  Illinois are impassable.  Low agricultural land floods.

&&

LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
      3923 8754 3930 8757             

$$

ILC033-101-INC083-153-241503-
/O.EXT.KIND.FL.W.0153.000000T0000Z-140525T1600Z/
/RVTI3.1.ER.140517T0437Z.140521T0015Z.140525T0400Z.NO/
1104 AM EDT FRI MAY 23 2014

The Flood Warning continues for
  The Wabash River at Riverton.
* until Sunday afternoon.
* At 10:00 AM Friday the stage was 15.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Sunday morning.
* At 16.0 feet...Some agricultural lands underwater.  A few rural 
  roads in Crawford County, Illinois close as water backs up Minnow 
  slough.  High water affects campground at Leaverton Park in 
  Palestine.  A few private roads near the Gill Township levee in 
  Sullivan County may flood.  Water level is at the top of most 
  makeshift levees.

&&

LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
      3899 8748 3913 8761             

$$
765 
WGUS83 KIND 241558
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1158 AM EDT SAT MAY 24 2014

...A Flood Warning continues for portions of the following rivers in 
Indiana...

  Muscatatuck River...Wabash River...White River...

.High river levels and some lowland flooding will continue through
the Memorial Day weekend along rivers in western and southern
Indiana.  River levels may approach but are not expected to exceed
the highest levels experienced since May 14.  

High river levels will persist in southwest Indiana through May 30.

Flooding affected a few local roads...agricultural fields and
recreational areas that were previously flooded.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.

&&

INC027-051-083-125-251558-
/O.EXT.KIND.FL.W.0164.140524T2100Z-140526T0600Z/
/FREI3.1.ER.140524T2100Z.140525T0600Z.140525T1800Z.NO/
1158 AM EDT SAT MAY 24 2014

The Flood Warning continues for
  The White River at Edwardsport.
* from this afternoon to late Sunday night.
* At  7:00 AM Saturday the stage was 14.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 15.4 feet by after midnight tomorrow.the 
  river will fall below flood stage by tomorrow early afternoon.
* At 15.0 feet...Flooding of low agricultural fields begin.  Daviess 
  CR 375 WN and North River Rd in Knox County located inside the 
  levees are flooded.

&&

LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
      3877 8723 3885 8712             

$$

ILC185-INC027-051-083-125-251557-
/O.EXT.KIND.FL.W.0145.000000T0000Z-140527T1030Z/
/PTRI3.1.ER.140516T0520Z.140517T2300Z.140526T2230Z.NO/
1158 AM EDT SAT MAY 24 2014

The Flood Warning continues for
  The White River at Petersburg.
* until Tuesday morning.
* At 11:30 AM Saturday the stage was 15.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 17.0 feet by early Monday morning.the 
  river will fall below flood stage by Monday evening.
* At 17.0 feet...Flooding affects low agricultural lands, low oil 
  fields and closes Bottoms Rd...Brothers Rd and East Govenors Road 
  in Knox County.  In agricultural season...farmers are concerned at 
  this stage.

&&

LAT...LON 3855 8726 3855 8739 3854 8744 3851 8744
      3850 8727 3855 8723             

$$

ILC185-INC051-083-251557-
/O.EXT.KIND.FL.W.0146.000000T0000Z-140527T1942Z/
/HAZI3.1.ER.140526T1200Z.140527T0000Z.140527T0742Z.NO/
1058 AM CDT SAT MAY 24 2014

The Flood Warning continues for
  The White River at Hazleton.
* until Tuesday afternoon.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.4 
  feet Monday evening.
* At 16.0 feet...Flooding begins in lowest bottomlands and a few
local
  roads.  High water affects a few low oil fields.

&&

LAT...LON 3854 8744 3852 8755 3843 8773 3841 8773
      3844 8760 3851 8744             

$$

ILC033-101-INC083-153-250936-
/O.EXT.KIND.FL.W.0152.000000T0000Z-140525T0936Z/
/HUTI2.1.ER.000000T0000Z.140524T1800Z.140524T2136Z.NO/
1058 AM CDT SAT MAY 24 2014

The Flood Warning continues for
  The Wabash River at Hutsonville Legacy Power Plant Site.
* until late tonight.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.3 
  feet this afternoon.
* At 16.0 feet...Old Darwin Road and a few low rural roads between 
  York and Hutsonville, Illinois begin to flood.  Agricultural 
  flooding begins along portions of the river.

&&

LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
      3923 8754 3930 8757             

$$

ILC033-101-INC083-153-251424-
/O.EXT.KIND.FL.W.0153.000000T0000Z-140525T1424Z/
/RVTI3.1.ER.140517T0437Z.140521T0015Z.140525T0224Z.NO/
1158 AM EDT SAT MAY 24 2014

The Flood Warning continues for
  The Wabash River at Riverton.
* until Sunday morning.
* At 11:00 AM Saturday the stage was 15.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* At 16.0 feet...Some agricultural lands underwater.  A few rural 
  roads in Crawford County, Illinois close as water backs up Minnow 
  slough.  High water affects campground at Leaverton Park in 
  Palestine.  A few private roads near the Gill Township levee in 
  Sullivan County may flood.  Water level is at the top of most 
  makeshift levees.

&&

LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
      3899 8748 3913 8761             

$$

INC071-093-175-251557-
/O.CON.KIND.FL.W.0167.000000T0000Z-000000T0000Z/
/WHLI3.1.ER.000000T0000Z.140523T1400Z.000000T0000Z.NO/
1158 AM EDT SAT MAY 24 2014

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* until further notice.
* Flood stage is 16.0 feet.
* Forecast...The river will fall to below flood stage by Tuesday   
  evening.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$
466 
WGUS83 KIND 251533
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1133 AM EDT SUN MAY 25 2014

...A Flood Warning continues for portions of the following rivers in 
Indiana...

  Muscatatuck River...White River...

.High river levels and some lowland flooding will continue through
the Memorial Day weekend along rivers in western and southern
Indiana. 

High river levels will persist in southwest Indiana through May 30.

Flooding affected a few local roads...agricultural fields and
recreational areas that were previously flooded.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.

&&

ILC185-INC027-051-083-125-261533-
/O.EXT.KIND.FL.W.0145.000000T0000Z-140527T0000Z/
/PTRI3.1.ER.140516T0520Z.140517T2300Z.140526T1200Z.NO/
1133 AM EDT SUN MAY 25 2014

The Flood Warning continues for
  The White River at Petersburg.
* until Monday evening.
* At 10:30 AM Sunday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.3 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  tomorrow morning.
* At 16.0 feet...Flooding affects agricultural lands.

&&

LAT...LON 3855 8726 3855 8739 3854 8744 3851 8744
      3850 8727 3855 8723             

$$

ILC185-INC051-083-261533-
/O.EXT.KIND.FL.W.0146.000000T0000Z-140527T1200Z/
/HAZI3.1.ER.140526T1459Z.140526T1800Z.140527T0000Z.NO/
1033 AM CDT SUN MAY 25 2014

The Flood Warning continues for
  The White River at Hazleton.
* until Tuesday morning.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.1 
  feet tomorrow early afternoon.
* At 16.0 feet...Flooding begins in lowest bottomlands and a few  
  local roads.  High water affects a few low oil fields.

&&

LAT...LON 3854 8744 3852 8755 3843 8773 3841 8773
      3844 8760 3851 8744             

$$

INC071-093-175-261533-
/O.CON.KIND.FL.W.0167.000000T0000Z-000000T0000Z/
/WHLI3.1.ER.000000T0000Z.140523T1400Z.000000T0000Z.NO/
1133 AM EDT SUN MAY 25 2014

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* until further notice.
* Flood stage is 16.0 feet.
* Forecast...The river will fall to below flood stage by Tuesday   
  evening.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$
393 
WGUS83 KIND 261413
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1013 AM EDT MON MAY 26 2014

...A Flood Warning continues for portions of the following rivers in 
Indiana...

  Muscatatuck River...

.High river levels and some lowland flooding will continue through
Memorial Day along rivers in western and southern Indiana. 

High river levels will persist in southwest Indiana through May 30.

Flooding affected a few local roads...agricultural fields and
recreational areas that were previously flooded.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.

&&

INC071-093-175-271413-
/O.CON.KIND.FL.W.0167.000000T0000Z-000000T0000Z/
/WHLI3.1.ER.000000T0000Z.140523T1400Z.000000T0000Z.NO/
1013 AM EDT MON MAY 26 2014

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* until further notice.
* Flood stage is 16.0 feet.
* Forecast...The river will fall to below flood stage by Tuesday   
  evening.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$
585 
WGUS83 KIND 271049
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
649 AM EDT TUE MAY 27 2014

......The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...

  Muscatatuck River...


.The Muscatatuck River at Wheeler Hollow fell below flood stage early
this morning.

Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.

&&

INC071-093-175-271119-
/O.CAN.KIND.FL.W.0167.000000T0000Z-140527T1049Z/
/WHLI3.1.ER.000000T0000Z.140523T1400Z.000000T0000Z.NO/
649 AM EDT TUE MAY 27 2014

The Flood Warning is cancelled for
  The Muscatatuck River at Wheeler Hollow.
* At  6:46 AM Tuesday the stage was 15.0 feet.
* Flood stage is 16.0 feet.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 23, 7:49 AM EDT, 51 minutes earlier.

Area forecast discussion, May 23, 7:49 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
749 AM EDT FRI MAY 23 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 327 AM EDT FRI MAY 23 2014

QUIET WEATHER IS EXPECTED THROUGH THE SHORT TERM WITH
HIGH PRESSURE BUILDING OVER CENTRAL INDIANA. BY MONDAY HIGH PRESSURE
MOVES TO THE SOUTHEAST ALLOWING ANOTHER LOW PRESSURE SYSTEM TO BRING
CHANCES FOR THUNDERSTORMS TO THE AREA THROUGH WEDNESDAY NIGHT.
TEMPERATURES WILL START BELOW NORMAL BUT WARM TO ABOVE NORMAL ON
SATURDAY AND STAY THERE...WITH MID 80S EXPECTED MONDAY AND TUESDAY.

&&

.NEAR TERM /TODAY/...

ISSUED AT 327 AM EDT FRI MAY 23 2014

RADAR MOSAIC SHOWS A LINE OF LIGHT SHOWERS /REMNANTS OF AN EARLIER
MCS/ ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA SLOWLY SINKING
TO THE SOUTHEAST. THESE WILL CONTINUE TO RAIN OR SPRINKLE ON THE
SOUTHERN COUNTIES THROUGH AROUND 5 AM WHEN THEY SHOULD FINALLY BE
SOUTH OF THE AREA.

DRY WEATHER AND A GUIDANCE AVERAGE OF HIGHS IN THE LOW TO MID 70S IS
EXPECTED TODAY UNDER THE INFLUENCE OF HIGH PRESSURE. WITH THE HIGH
BUILDING IN WILL STILL HAVE A BIT OF A PRESSURE GRADIENT SO EXPECT
WINDS TO BE AROUND 10-15 MPH DURING THE AFTERNOON WITH A NORTHERLY
COMPONENT WHICH WILL KEEP TEMPERATURES FROM CLIMBING BEYOND THE MID
70S EVEN UNDER SUNNY SKIES.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

ISSUED AT 327 AM EDT FRI MAY 23 2014

HIGH PRESSURE WILL CONTROL THE WEATHER DURING THE SHORT TERM UNDER A
BUILDING UPPER RIDGE. THIS WILL RESULT IN DRY WEATHER AND INCREASING
TEMPERATURES WITH MID TO UPPER 70S ON SATURDAY AND LOW 80S ON SUNDAY
FOR THE HOLIDAY WEEKEND. GUIDANCE NUMBERS ARE VERY SIMILAR AND USED
AN AVERAGE WHICH SHOULD VERIFY WELL GIVEN THE UNCHANGING PATTERN.
SKIES SHOULD BE MOSTLY CLEAR THROUGH SATURDAY BUT EXPECT TO SEE SOME
CU FORM ON SUNDAY WITH A BIT MORE MOISTURE COMING IN ON THE BACK
SIDE OF THE SURFACE HIGH.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...

ISSUED AT 327 AM EDT FRI MAY 23 2014

HIGHLY AMPLIFIED FLOW ALOFT THROUGH MUCH OF THE EXTENDED WITH A
RIDGE CENTERED OVER THE MIDDLE OF THE COUNTRY AND TROUGHS ON BOTH
COASTS. CENTRAL INDIANA WILL BE UNDER THE INFLUENCE OF THE RIDGE
INITIALLY...ALTHOUGH MODEL CONSENSUS BEGINNING TO FAVOR A GREATER
IMPACT TO THE REGION FROM A STRONG UPPER LOW DIVING ACROSS NORTHERN
NEW ENGLAND BY MIDWEEK. THE PRESENCE OF THE AMPLIFYING UPPER TROUGH
TO OUR NORTHEAST WILL SERVE TO SUPPRESS THE RIDGE AND ALLOW A
FRONTAL BOUNDARY TO SLIP INTO THE OHIO VALLEY WITH THUNDERSTORM
CHANCES INCREASING BEGINNING LATE MONDAY THROUGH WEDNESDAY NIGHT.
FRONTAL BOUNDARY WILL SHIFT SOUTH OF THE FORECAST AREA BY THURSDAY
AS HIGH PRESSURE BUILDS SOUTH FROM CANADA.

FOR LATE WEEK...THE EAST COAST TROUGH WILL SHIFT INTO THE ATLANTIC
OCEAN WITH THE BROAD RIDGING ALOFT REESTABLISHING ACROSS THE
MIDWEST. SLOW MOVING CUTOFF LOW TRACKING ACROSS THE SOUTHERN PLAINS
NOW APPEARS LIKELY TO REMAIN OVER THE LOWER MISSISSIPPI VALLEY AND
NOT PLAY A SUBSTANTIAL ROLE IN LATE WEEK WEATHER FOR CENTRAL
INDIANA. HIGHS WILL BE SEASONABLE FOR LATE MAY...WITH MID 80S EARLY
IN THE EXTENDED SLIPPING BACK INTO THE UPPER 70S/LOWER 80S BY THE
END OF THE WORK WEEK.

&&

.AVIATION /DISCUSSION FOR 231200Z TAF ISSUANCE/...
ISSUED AT 617 AM EDT FRI MAY 23 2014

VFR CONDITIONS EXPECTED THROUGHOUT THE FORECAST PERIOD.

SHOWERS AND ASSOCIATED MID LEVEL CLOUDS HAVE MOVED AWAY TO THE
SOUTH EARLY THIS MORNING AS HIGH PRESSURE CENTERED OVER THE
NORTHERN GREAT LAKES EXERTING ITS INFLUENCE. MODEL SOUNDINGS
INDICATING CU DEVELOPMENT BY MIDDAY AS CONVECTIVE TEMPS ARE
MET...BUT PROGRESSIVELY DRIER AIRMASS EXPANDING SOUTH SHOULD KEEP
CU SCATTERED. NORTHERLY WINDS UP TO 10KTS ARE EXPECTED THIS
AFTERNOON. WINDS WILL DIMINISH WITH MAINLY CLEAR SKIES TONIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....RYAN
AVIATION...RYAN

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 23, 4:42 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
442 AM EDT FRI MAY 23 2014

INZ021-028>031-035>042-045>049-052-054>057-062>065-069>072-240845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-CLAY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS-
442 AM EDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL RESULT IN DRY CONDITIONS FOR THE WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH
WEDNESDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. LIGHTNING
IS A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: AN UPPER LEVEL LOW TRACKING ACROSS THE SOUTHERN PLAINS
WILL PROVIDE THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL INDIANA FROM MONDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051-053-060-061-067-068-240845-
VERMILLION-PARKE-VIGO-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-
442 AM EDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: RIVER FLOODING ALONG PORTIONS OF THE WHITE...EAST FORK OF
THE WHITE...AND WABASH RIVERS.

HAZARDS: FLOODING OF LOCAL ROADS...AGRICULTURAL FIELDS...AND
RECREATIONAL AREAS NEAR THE RIVERS.

TIMING: ONGOING.

DISCUSSION: HIGH PRESSURE WILL RESULT IN DRY CONDITIONS FOR THE
WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH
WEDNESDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. LIGHTNING
IS A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: AN UPPER LEVEL LOW TRACKING ACROSS THE SOUTHERN PLAINS
WILL PROVIDE THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL INDIANA FROM MONDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 10:49 PM EDTRiver Flood WarningINDJohnson13 hr

Nearby

River Flood Warnings in Indiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.